Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 14, 2021, 8:02 PM CDT for Rankin County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 8:02 PM CDT (01:02 UTC)
- Expired
- Jun 14, 2021, 9:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 22 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448
WWUS84 KJAN 150102
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
802 PM CDT Mon Jun 14 2021
MSZ048-150200-
Hinds MS-
802 PM CDT Mon Jun 14 2021
...LOCALLY HEAVY RAINFALL FALLING OVER THE CITY OF JACKSON...
At 801 PM CDT, Meteorologists were tracking a thunderstorm producing
heavy rainfall over Jackson. This storm was nearly stationary.
Locations impacted include...
Jackson.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3227 9027 3238 9021 3236 9014 3226 9020
3225 9021
TIME...MOT...LOC 0102Z 218DEG 0KT 3232 9020
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:41 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 14, 6:41 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 641 PM CDT Mon Jun 14 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Isold TSRA were noted on radar south of HKS-JAN and moving south. This activity is expected to remain west of PIB-HBG. Isold TSRA are expected just south of PIB-HBG Tuesday aftn. VFR conditions are expected to prevail through Tuesday aftn. /22/ && .DISCUSSION... Tonight and Tuesday: Considerably less convection over the area this afternoon compared to yesterday. What is out is there at the moment is confined to the axis of maximum 0-3km theta-e across central MS- northeast LA while the frontal boundary is lagging behind over northern MS. The HRRR has been showing the late start to this convection, but indicates an uptick in coverage over the south from now until early evening. Convection only expected over the far south Tuesday as the front spreads drier air into much of the region overnight. Heat indices having a hard time reaching advisory criteria this afternoon as expected higher dewpoints never materialized. Will, therefore, cancel the current heat advisory. Will keep the far south in a limited category in the HWO for heat Tuesday as heat indices flirt with 105 ahead of the boundary. /GG/ Wednesday through Monday: Again, not much has changed with the current forecast reasoning through the upcoming weekend. Model guidance remains in fairly decent agreement, even with regards to the area of low pressure in the southwestern Gulf of Mexico. Some slight adjustments to temperatures or other elements have been made, but the consensus blend of guidance looks to handle the general features well. Drier air in the wake of a "cold" front will keep POPs confined to the Gulf Coast through the back half of the work week, but then increasing humidity and chances for heavy rain are expected to return as the ridge breaks down and an area of low pressure moves north to the Gulf Coast. Per the latest National Hurricane Center outlook, this broad area of showers and storms currently over the Bay of Campeche in the southwestern Gulf of Mexico has a 70 percent chance for developing into a Tropical Depression during the next 5 days. The latest GFS, CMC, and ECMWF deterministic runs depict an elongated and unbalanced low pressure system with a displaced band of heavier rain and a corridor of stronger winds between the center of the low and the area of high pressure expected to be located off the east coast of Florida during the weekend time frame. These broad systems are hard to predict in fine detail, but the environment will generally support some organization over the next few days, and the model guidance has general agreement for how this one may evolve. The potential for tropical development will continue to be monitored, but there is increasing confidence for a wave of heavy rain potential and possible strong winds to affect the central Gulf Coast between Friday to Sunday regardless of how the system evolves. Stay tuned for updates throughout the week, especially if traveling along the Gulf Coast late this week and early next week. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 95 70 90 / 13 4 2 7 Meridian 70 95 66 89 / 14 5 3 6 Vicksburg 72 95 72 93 / 11 3 2 7 Hattiesburg 72 95 71 92 / 28 16 6 12 Natchez 73 95 72 93 / 21 11 3 10 Greenville 71 93 70 89 / 1 1 2 4 Greenwood 70 93 68 89 / 2 1 2 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/22/GG
Hazardous weather outlook, Jun 14, 3:15 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 315 PM CDT Mon Jun 14 2021 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>059-066- 152015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Jones- 315 PM CDT Mon Jun 14 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ026-MSZ060>065-072>074-152015- Concordia-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Marion-Lamar-Forrest- 315 PM CDT Mon Jun 14 2021 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Tonight and Tuesday DANGEROUS HEAT THREAT...Limited TIMING...Tuesday Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 26 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 14, 5:41 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
541 PM CDT Mon Jun 14 2021
MSZ054>056-063>065-142345-
Smith MS-Lawrence MS-Jefferson Davis MS-Covington MS-Copiah MS-
Simpson MS-
541 PM CDT Mon Jun 14 2021
...STRONG THUNDERSTORMS WILL AFFECT SIMPSON...SOUTHERN SMITH...
NORTHEASTERN LAWRENCE...COVINGTON...NORTHEASTERN COPIAH AND
NORTHWESTERN JEFFERSON DAVIS COUNTIES THROUGH 645 PM CDT...
At 540 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Braxton to Mendenhall to near
Taylorsville. Movement was south at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Magee, Collins, Mendenhall, Pinola, Union, Taylorsville, Prentiss,
Mount Olive, Oma, Martinville, Hopewell, Harrisville, Clem,
Sanatorium, Shivers, Rockport, Lone Star, D'Lo, New Hebron and Mize.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3160 8999 3191 9037 3205 9015 3205 9009
3199 8982 3192 8940 3156 8942
TIME...MOT...LOC 2240Z 017DEG 17KT 3210 9018 3187 8990 3184 8951
DLSpecial weather statement, Jun 14, 6:39 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
639 PM CDT Mon Jun 14 2021
MSZ062-150045-
Lincoln MS-
639 PM CDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LINCOLN COUNTY THROUGH
745 PM CDT...
At 639 PM CDT, Meteorologists were tracking a strong thunderstorm
near Enterprise, or near Brookhaven, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Enterprise, Ruth, Center Point, West Lincoln and Bogue Chitto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3158 9063 3154 9044 3157 9032 3135 9029
3135 9063
TIME...MOT...LOC 2339Z 002DEG 10KT 3151 9044
DLSpecial weather statement, Jun 14, 6:53 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
653 PM CDT Mon Jun 14 2021
MSZ064-072-150100-
Jefferson Davis MS-Marion MS-
653 PM CDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT MARION AND SOUTHERN JEFFERSON
DAVIS COUNTIES THROUGH 800 PM CDT...
At 653 PM CDT, Meteorologists were tracking a strong thunderstorm
over Society Hill, or 11 miles north of Columbia, moving south at 20
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Columbia, Kokomo, Holly Springs, Morgantown, Goss, Society Hill,
Bunker Hill, Improve and Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3117 9001 3118 9001 3118 9003 3120 9003
3140 8999 3139 8997 3139 8996 3152 8996
3153 8971 3115 8965
TIME...MOT...LOC 2353Z 000DEG 19KT 3141 8987
DLLocal storm report, Jun 14, 6:58 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 2 WSW MAGEE 31.86N 89.77W
06/14/2021 SIMPSON MS LAW ENFORCEMENT
COUPLE TREES DOWNED ALONG MS 28 WEST OF
MAGEE.
&&
DLSpecial weather statement, Jun 14, 7:02 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
702 PM CDT Mon Jun 14 2021
MSZ061-150100-
Franklin MS-
702 PM CDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN COUNTY THROUGH
800 PM CDT...
At 702 PM CDT, Meteorologists were tracking a strong thunderstorm
over Mccall Creek, or 17 miles west of Brookhaven, moving south at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bude, New Hope, Mccall Creek and Little Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3139 9091 3161 9081 3161 9078 3156 9063
3135 9063 3135 9067
TIME...MOT...LOC 0002Z 007DEG 9KT 3152 9073
DLSpecial weather statement, Jun 14, 8:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
802 PM CDT Mon Jun 14 2021
MSZ048-150200-
Hinds MS-
802 PM CDT Mon Jun 14 2021
...LOCALLY HEAVY RAINFALL FALLING OVER THE CITY OF JACKSON...
At 801 PM CDT, Meteorologists were tracking a thunderstorm producing
heavy rainfall over Jackson. This storm was nearly stationary.
Locations impacted include...
Jackson.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3227 9027 3238 9021 3236 9014 3226 9020
3225 9021
TIME...MOT...LOC 0102Z 218DEG 0KT 3232 9020
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:02 PM CDT | Special Weather Statement | JAN | Franklin | 58 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.